What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 20, 12:13 AM CST, 47 minutes earlier.
Area forecast discussion, Dec 20, 12:13 AM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1213 AM CST Wed Dec 20 2017
.UPDATE...
Just a quick update with the midnight hour.
&&
.DISCUSSION...
The line of showers and Thunderstorms continues to make good
progress to the East at some 20 to 30 mph from Deep East Texas
across Toledo Bend and North Central Louisiana and Southeast
Arkansas. Our pop and weather grid had significant wording changes
from 00-06Z to 06-12Z grids for the overnight. No other changes
at this time. /24/
&&
.PREV DISCUSSION... /issued 1141 PM CST Tue Dec 19 2017/
AVIATION...
A line of thunderstorms to exit MLU/ELD from the west through
20/08Z with LIFR conditions expected to develop across area
terminals overnight. Conditions to gradually improve to MVFR by
20/18Z and VFR across most sites by 21/00Z. Otherwise, west-
northwest winds around 5 knots overnight into Wednesday to become
southerly around 5 knots after 21/00Z. /05/
PREV DISCUSSION... /issued 1030 PM CST Tue Dec 19 2017/
UPDATE...
Tweak pops after midnight and add heavy wording for East.
DISCUSSION...
Sharp back edge of strong line of showers with some embedded
Thunderstorms extends right in the heart of the Four state area
this evening moving East near 30 mph along I-20 with an additional
one and a quarter inches of rainfall in the last hour or two.
Farther south the line is moving at 20 mph and is narrow, but
still may be briefly heavy. So expect gusts with the rain to 20
and 30 mph. The core upper low has another cluster of
Thunderstorms moving along the Red river of OK/TX and may affect
portions of I-30 overnight. Minor flooding may occur with this
rain along I-20, but and the good news is that heavier rains
earlier in NE TX have moved East. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 57 70 49 74 / 100 10 0 10
MLU 61 73 48 73 / 80 10 0 10
DEQ 52 66 45 71 / 100 10 0 0
TXK 55 67 49 72 / 100 10 0 0
ELD 56 67 46 72 / 100 10 0 10
TYR 54 69 49 74 / 90 0 0 10
GGG 54 70 48 74 / 90 10 0 10
LFK 56 72 49 73 / 70 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
24/05
Hazardous weather outlook, Dec 19, 11:59 AM CST, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1159 AM CST Tue Dec 19 2017
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1159 AM CST Tue Dec 19 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Patchy dense fog will remain possible this afternoon. Showers and
thunderstorms will continues to spread northeast across the
region today. A few storms may become severe, with damaging winds
and hail the primary threats.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Showers and thunderstorms will return to the region Friday as a
strong cold front moves across the region. However, no hazardous
weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters is not expected due to the isolated
nature of any severe weather.
09
In the hours before
Local storm report, Dec 19, 10:56 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1056 PM CST TUE DEC 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM FLASH FLOOD RUSK 31.80N 95.15W
12/19/2017 CHEROKEE TX FIRE DEPT/RESCUE
FLOODING REPORTED ON STATE HIGHWAYS 69,
HIGHWAY 84 AT 1248, LOCAL STREET FLOODING IN
RUSK.
&&
25Special weather statement, Dec 19, 11:26 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1126 PM CST TUE DEC 19 2017
LAZ010-011-017-018-TXZ153-166-167-200615-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-Sabine TX-
San Augustine TX-Shelby TX-
1126 PM CST TUE DEC 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE SOTO...SOUTHEASTERN
RED RIVER...WEST CENTRAL NATCHITOCHES AND NORTHERN SABINE PARISHES...
EASTERN SHELBY...NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE
COUNTIES UNTIL 1215 AM CST...
At 1125 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Logansport to San Augustine.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Milam, Many, San Augustine, Coushatta, Zwolle, Converse, Patroon, Oak
Grove, Pleasant Hill, Martin, Huxley, South Mansfield, Noble, Fisher,
Edgefield, Stanley, Lake End, Belmont, Hanna and Pelican.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3210 9319 3149 9346 3144 9418 3198 9390
TIME...MOT...LOC 0525Z 259DEG 34KT 3193 9386 3152 9408
24
Local storm report, Dec 19, 11:30 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CST TUE DEC 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD REKLAW 31.86N 94.98W
12/19/2017 RUSK TX TRAINED SPOTTER
WATER OVER ROAD AT HWY 84 AND 204
&&
EVENT NUMBER SHV1700062
10Special weather statement, Dec 19, 11:38 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1138 PM CST TUE DEC 19 2017
ARZ073-200630-
Union AR-
1138 PM CST TUE DEC 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION COUNTY UNTIL 1230
AM CST...
At 1138 PM CST, Doppler radar was tracking a strong thunderstorm near
Wesson, or 10 miles west of El Dorado, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
El Dorado, Smackover, Norphlet, Calion, Lisbon, Urbana, Lawson,
Wesson, Newell, Pigeon Hill, Cairo, Hillsboro, Three Creeks, Kenova
and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3306 9288 3331 9292 3338 9272 3336 9268
3337 9265 3336 9260 3337 9259 3336 9254
3332 9252 3333 9250 3332 9249 3333 9248
3332 9246 3331 9247 3330 9246 3329 9247
3327 9244 3328 9237 3314 9233
TIME...MOT...LOC 0538Z 259DEG 33KT 3318 9285
24Special weather statement, Dec 20, 12:12 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1212 AM CST WED DEC 20 2017
LAZ011>013-017>019-200715-
Winn LA-Bienville LA-Natchitoches LA-Red River LA-Jackson LA-
Sabine LA-
1212 AM CST WED DEC 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...EASTERN
RED RIVER...NATCHITOCHES...SOUTHEASTERN BIENVILLE...NORTHEASTERN
SABINE AND WESTERN WINN PARISHES UNTIL 115 AM CST...
At 1211 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Coushatta to 10 miles north of Many to 7
miles south of Zwolle. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Natchitoches, Jonesboro, Many, Coushatta, Campti, Allen, Florien,
Provencal, Natchez, Martin, Clarence, Goldonna, Saline, Lucky,
Ashland, Calvin, Fisher, Edgefield, Robeline and Powhatan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3146 9369 3170 9350 3192 9339 3193 9335
3196 9338 3224 9324 3223 9269 3171 9287
3171 9296 3168 9296 3166 9291 3140 9310
TIME...MOT...LOC 0611Z 267DEG 30KT 3200 9337 3172 9346 3154 9360
13Special weather statement, Dec 20, 12:24 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1224 AM CST WED DEC 20 2017
LAZ004>006-012>014-200730-
Bienville LA-Lincoln LA-Ouachita LA-Union LA-Claiborne LA-Jackson LA-
1224 AM CST WED DEC 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...SOUTHERN
UNION...NORTHERN OUACHITA...NORTHEASTERN BIENVILLE...SOUTH CENTRAL
CLAIBORNE AND LINCOLN PARISHES UNTIL 130 AM CST...
At 1224 AM CST, Doppler radar was tracking a strong thunderstorm near
Arcadia, or 7 miles northwest of Grambling, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Monroe, Ruston, Claiborne, West Monroe, Grambling, Farmerville,
Arcadia, Dubach, Choudrant, Simsboro, Marion, Vienna, Downsville,
Drew, D Arbonne, Mount Zion, Haile, Folksville, Rocky Branch and
Unionville.
LAT...LON 3242 9293 3266 9293 3291 9216 3253 9202
TIME...MOT...LOC 0624Z 258DEG 43KT 3259 9282
13